Alert archive / Colorado / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 45, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jun 16, 1999, 4:11 PM MDT for Saguache County, Colorado. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 16, 1999, 4:11 PM MDT (22:11 UTC)
- Expired
- Jun 16, 1999, 5:10 PM MDT
- In force
- 59 min
- Issued by
- NWS Pueblo, CO
- Area
- Whole counties
County Saguache County, CO
The radar
The Pueblo radar (KPUX), 188 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 10.2 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1977 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 257 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
125 WUUS1 KPUB 162207 RRA SVRPUB COC109-162310- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 411 PM MDT WED JUN 16 1999 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN SAGUACHE COUNTY IN SOUTHERN COLORADO * UNTIL 510 PM MDT * AT 508 PM MDT...RADAR SHOWED A SEVERE STORM 1 MILE WEST OF CRESTONE OR 32 MILES NORTH OF ALAMOSA MOVING SOUTHEAST AT 20 MPH. SOME LOCATIONS AFFECTED WILL BE GREAT SAND DUNES AND SAN LUIS LAKE BY 440 PM MDT AT THIS TIME...THE MOST LIKELY SEVERE WEATHER WITH THIS STORM IS LARGE HAIL. IF YOU ARE IN OR CLOSE TO THE WARNED AREA GO TO SAFETY IN A SMALL INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST PROTECTION. SEVERE STORMS CAN PRODUCE TORNADOES WITH LITTLE WARNING.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 3:08 PM MDT, 1 hour 3 minutes earlier.
Area forecast discussion, Jun 16, 3:08 PM MDT, 1 hour 3 minutes before
SOUTH CENTRAL AND SOUTHEAST COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO 308 PM MDT WED JUN 16 1999 MAIN CONCERN SHORT-TERM IS STRENGTH OF THUNDERSTORMS OVER THE SAN LUIS VALLEY REGION AND NEARBY AREAS WHILE IN THE LONGER TERM I AM CONCERNED ABOUT IMPENDING WARM-UP. LATEST SATELLITE AND LAPS DATA INDICATE GENERALLY STABLE CONDITIONS FROM THE I-25 CORRIDOR EASTWARD...WHILE WEST OF THIS REGION LIS IN THE -2 TO -4 RANGE AND CAPES IN THE 700 TO 1000 J/KG RANGE. 12Z ETA INDICATES THAT RATHER SHARP NORTHWEST FLOW ALOFT TO GIVE WAY TO A MORE WEST-NORTHWEST FLOW ALOFT BY 12Z FRIDAY AS UPPER RIDGE SETS UP OVER SOUTHWEST NEW MEXICO. ON THURSDAY UPPER DISTURBANCE MOVES ACROSS SOUTHERN SECTION OF CWFA ENHANCING POPS THIS SECTOR. IN LONGER TERM THE LATEST MRF INDICATES THAT LARGE AMOUNTS OF LOW LEVEL MOISTURE TO REMAIN IN PLACE MAJORITY OF CWFA THROUGH EARLY THURSDAY WITH AVN INDICATING THAT WESTERLY LOW-LEVEL FLOW/DRYING TO COMMENCE BY THURSDAY AFTERNOON AND BECOME MORE PREVALENT BY FRIDAY. MODELS ALL SUPPORT INCREASING TEMPERATURES BY FRIDAY WITH MAXIMUM TEMPERATURES ON FRIDAY AT LEAST 20F HIGHER AS COMPARED TO TUESDAY AFTERNOONS HIGHS. UPPER LIFT TO REMAIN RATHER LIMITED ON FRIDAY...SO WENT WITH WIDELY SCATTERED POPS. ONCE AGAIN BASED ON MRF DATA WILL DROP MENTION OF POPS ON SATURDAY BUT THEN REINTRODUCE POPS AGAIN FOR SUNDAY AND MONDAY. WARM TO HOT CONDITIONS TO PREVAIL IN THE SATURDAY TO MONDAY TIME-FRAME WITH WARMEST TEMPERATURES OF YEAR POSSIBLE FOR THE MAJORITY OF THE REGION SATURDAY. .PUB...NONE. 77
In the hours before
Special weather statement, Jun 16, 11:59 AM MDT, 4 hours 12 minutes before
COZ058>081-161900- SIGNIFICANT WEATHER OUTLOOK FOR SOUTH CENTRAL AND SOUTHEAST COLORADO NATIONAL WEATHER SERVICE PUEBLO CO 1159 AM MDT WED JUN 16 1999 THE SIGNIFICANT WEATHER OUTLOOK FOR SOUTH CENTRAL AND SOUTHEAST COLORADO. SPOTTER ACTIVATION IS NOT ANTICIPATED IN SOUTHEAST COLORADO TODAY OR TONIGHT. WITH EAST UPSLOPE WINDS LOCATED NEAR THE SURFACE...ABUNDANT LOW LEVEL MOISTURE IS EXPECTED TO PERSIST TODAY ACROSS THE REGION. MOSTLY CLOUDY SKIES WILL CONTINUE THROUGH THE AFTERNOON. THE CLOUD COVER WILL LIMIT MAXIMUM TEMPERATURES...AND WITH THE LIMITED HEATING...SEVERE THUNDERSTORMS ARE NOT PROJECTED. SOME STRONG THUNDERSTORMS MAY BE NOTED THIS AFTERNOON AND EVENING IN PORTIONS OF THE WESTERN MOUNTAINS AND THE SAN LUIS VALLEY. ELSEWHERE ACROSS THE REGION...SCATTERED SHOWERS ARE EXPECTED THIS AFTERNOON AND EVENING...WITH EVEN AN ISOLATED THUNDERSTORM POSSIBLE. 77
Special weather statement, Jun 16, 11:59 AM MDT, 4 hours 12 minutes before
COZ058>081-161900- SIGNIFICANT WEATHER OUTLOOK FOR SOUTH CENTRAL AND SOUTHEAST COLORADO NATIONAL WEATHER SERVICE PUEBLO CO 1159 AM MDT WED JUN 16 1999 THE SIGNIFICANT WEATHER OUTLOOK FOR SOUTH CENTRAL AND SOUTHEAST COLORADO. SPOTTER ACTIVATION IS NOT ANTICIPATED IN SOUTHEAST COLORADO TODAY OR TONIGHT. WITH EAST UPSLOPE WINDS LOCATED NEAR THE SURFACE...ABUNDANT LOW LEVEL MOISTURE IS EXPECTED TO PERSIST TODAY ACROSS THE REGION. MOSTLY CLOUDY SKIES WILL CONTINUE THROUGH THE AFTERNOON. THE CLOUD COVER WILL LIMIT MAXIMUM TEMPERATURES...AND WITH THE LIMITED HEATING...SEVERE THUNDERSTORMS ARE NOT PROJECTED. SOME STRONG THUNDERSTORMS MAY BE NOTED THIS AFTERNOON AND EVENING IN PORTIONS OF THE WESTERN MOUNTAINS AND THE SAN LUIS VALLEY. ELSEWHERE ACROSS THE REGION...SCATTERED SHOWERS ARE EXPECTED THIS AFTERNOON AND EVENING...WITH EVEN AN ISOLATED THUNDERSTORM POSSIBLE. 77
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 2:45 PM MDT | Severe Thunderstorm Warning | PUB | Costilla | 30 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.